Kadcyla agony

I’m on cycle six of fourteen Kadcyla and I don’t know if I can carry on. I have already had my dose reduced but I have nearly all the potential side effects. My feet are so sore with palmer planter that I’m struggling to walk or stand for any period of time but then they throb with pain when raised. I’m constipated, my bladder is out of kilter, I’m exhausted and need naps in the day. I wake up at 3am. My muscles in my legs are so painful and crap at night. My hold body twitches with muscle spasms. My eyes are blurry in the first week. I feel so weak. My taste has started to
go. I don’t enjoy coffee anymore or anything sweet. My mouth is full of ulcers again and so dry. The taste in my mouth is awful and I feel like my breath smells all the time. The reduction has stopped the pain in my hands and lowered my resting pulse.
I’ve been in treatment for over a year now and all the initial care and help from friends has dispersed. I don’t blame them, I’m bored of it! Even my husbands empathy is waning. I know everyone just wants to hear that I’m fine and coping well. I am starting to just avoid people. I’m sick of lying and smiling but know they don’t want to hear ‘no, I feel like shit actually’. I arrive just on time for school pick up to avoid the question.
How do you get through the long term treatment? I want this to all be over. I am so over it!! I won’t have reconstruction until Jan 2025. I was diagnosed March 2023. It just goes on & on & on… my kids feel it, my friends feel it, my parents feel it. We’re all out of energy for this. :sweat::sweat:

4 Likes

So sorry to hear that you are having such a bad time. I don’t have experience of many of your side effects but i did have some mouth problems, but not as severe as yours. I used to get pineapple chunks, blitz them and then freeze in ice cube trays. I found that sucking the cubes helped a lot with the symptoms. Pineapple contains an enzyme that supports mouth health. Hope that is at least a bit of a help.

1 Like

Hi @Thetawave

So sorry to hear that you are feeling down and suffering from your treatment side effects. I’m having Herceptin with Letrozole and Zoledronic acid at the moment so can’t compare with your situation.

Here are some other links, it might be worth a call with a BCN nurse to talk through what is happening. From my experience they have more time to talk than a hospital based nurse.

  • Helpline: 0808 800 6000 (Mon-Fri 9am-4pm; Sat 9am-1pm). Speak to our trained helpline team. No questions are too big or too small.
  • Ask Our Nurses: You can message our nurses here on the forum, or confidentially. Whatever you prefer.

You might be matched with ‘someone like me’ who has a similar treatment plan to you.

  • Someone Like Me: Will match you with a trained volunteer who’s had a similar experience to you. They’ll be a phone call or email away to answer your questions, offer support, or simply listen. Call on 0800 138 6551 or contact our email volunteers

Are you having Kadcyla for early or metastatic bc? I’m only asking as there is a secondary group on BCN.

  • Secondary breast cancer is full of uncertainties. But you can count onLiving with Secondary Breast Cancer to be there for you, no matter what. You’ll be able to talk, listen and learn with people who understand the challenges that secondary breast cancer brings. Our groups are open to people with a secondary diagnosis. Monthly sessions, facilitated by a therapist, are held in a variety of locations across the UK and online. Find a group. And if you are 45 or under? Our Younger Women with Secondaries Together events provide information and support

I hope this helps :smiling_face_with_three_hearts:

1 Like

Thank you Lizaki. I will try this x

Hi there, your post could have been written by me! I was diagnosed around the same time as you last year with primary breast cancer and have just had cycle 10 of 12 of Kadcyla. Already had EC & Docetaxel, mastectomy and radiotherapy. Was having Phesgo but switched to Kadcyla. Totally feeling your pain!! Earlier cycles of Kadcyla were ‘ok’ but this last one has been very tough with side effects!!! Also got pain in my heel when I stand/walk, what feels like nerve pain in arm, joint aches and pains etc etc. A couple of cycles in I woke to extremely blurred vision - could hardly see. Caused by severely dry eyes from Kadclya. Use preservative free eye drops daily and they’re ok now but took a few weeks. I’d had no family/friend experience of breast cancer before my diagnosis and have been amazed at what a long process it is! I also feel totally over it and am sick of thinking about it and dealing with it, and the impact it’s had on my family. Xxx

1 Like